Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 8, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 7, 2018, 1:57 AM CDT for Briscoe County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2018, 1:57 AM CDT (06:57 UTC)
- Expired
- Sep 7, 2018, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Briscoe County, TX
The radar
The Lubbock radar (KLBB), 109 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 3:02 AM CDT | FLASH FLOOD | Caprock Canyon St., TX | FLOODING OCCURRING IN THE CANYONS OF THE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WGUS54 KLUB 070657 FFWLUB TXC045-071000- /O.NEW.KLUB.FF.W.0008.180907T0657Z-180907T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 157 AM CDT FRI SEP 7 2018 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... Southeastern Briscoe County in the Panhandle of Texas... * Until 500 AM CDT. * At 156 AM CDT, Doppler radar and automated rain gauges indicated heavy rain falling across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Caprock Canyon State Park and Quitaque. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. && LAT...LON 3434 10096 3434 10119 3451 10118 3450 10096 $$ JGD
3 follow-up statements
014 WGUS74 KLUB 070731 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 231 AM CDT FRI SEP 7 2018 TXC045-071000- /O.CON.KLUB.FF.W.0008.000000T0000Z-180907T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Briscoe TX- 231 AM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHEASTERN BRISCOE COUNTY... At 229 AM CDT, Doppler radar and automated rain gauges indicated that heavy rain was falling over the area. Over two inches of rain have already fallen. Flash flooding has been reported by Park Officials. The Caprock Canyons State Park West Texas Mesonet Site has reported 2.29" of rain, and moderate rainfall continues at the site. Some locations that will experience flooding include... Caprock Canyon State Park and Quitaque. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. && LAT...LON 3434 10096 3434 10119 3451 10118 3450 10096 $$ JGD
223 WGUS74 KLUB 070832 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 332 AM CDT FRI SEP 7 2018 TXC045-071000- /O.CON.KLUB.FF.W.0008.000000T0000Z-180907T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Briscoe TX- 332 AM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTHEASTERN BRISCOE COUNTY... At 330 AM CDT, Doppler radar and automated rain gauges indicated that heavy rain was falling over the area. 2.74" inches of rain have fallen at the Caprock Canyons State Park West Texas Mesonet Site; however, rainfall is beginning to taper down within the warning area. It will still take some time for water to runoff. Some locations that will experience flooding include... Caprock Canyon State Park and Quitaque. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3434 10096 3434 10119 3451 10118 3450 10096 $$ JGD
541 WGUS74 KLUB 070959 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 459 AM CDT FRI SEP 7 2018 TXC045-071007- /O.EXP.KLUB.FF.W.0008.000000T0000Z-180907T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Briscoe TX- 459 AM CDT FRI SEP 7 2018 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN BRISCOE COUNTY WILL EXPIRE AT 500 AM CDT... Flood waters have receded. Rainfall does continue to fall in the area. Please continue to heed any remaining road closures. LAT...LON 3434 10096 3434 10119 3451 10118 3450 10096 $$ JGD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:25 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 7, 12:25 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1225 AM CDT Fri Sep 7 2018 .AVIATION... Not a straight forward TAF forecast this early morning with a tropical airmass in place. Expect cigs to bounce around, mainly between MVFR and IFR as the morning progresses. Spotty shower activity during this TAF period is expected to give way to more expansive showers across all three TAF sites during the day Friday. Expect amendments. && .PREV DISCUSSION... /issued 719 PM CDT Thu Sep 6 2018/ DISCUSSION... Quick update to reduce precip to slight chance this evening on the Caprock where a low-level theta-e minimum persists. We still expect an uptick in precip later tonight as an axis of deeper moisture drifts southwestward from western Oklahoma and NW Texas on northeasterly winds. Some indication of this is already underway in the form of scattered storms in the southeast Panhandle, although the westward progress of this activity will likely be stunted more than the NAM and GFS suggest given stubborn theta-e deficits downstream. The threat for some flooding overnight is greatest off the Caprock where training cell motions coincide with very rich PWATs already nearing 2 inches. MCZ AFTERNOON FORECAST DISCUSSION... /issued 335 PM CDT Thu Sep 6 2018/ DISCUSSION... So far this afternoon, convection has been limited to the Rolling Plains with a pocket of relatively stable air across the South Plains as indicated by the lack of developing cumulus. Models seem to have picked up on this a bit but still have varying amounts of coverage this afternoon through tonight. Will continue chance PoPs across the forecast area as there could be additional development overnight tonight. Cool weather will also continue through Saturday ahead of and with the trough axis passing overhead with highs remaining in the upper 70s to near 80. Main uncertainty will be the coverage and timing on precipitation chances which the models have had a poor handle on. In general, the best precipitation chances will remain over the Rolling Plains which will have a longer amount of time east of the trough axis with decreasing PoPs as you head northwest across the forecast area. Trough axis will swing east of the area during the day Saturday which should finally remove the widespread rain chances we have seen the past several days. However, northwest flow develops behind the departing trough as the ridge starts to develop west of the forecast area. Both the GFS and ECMWF bring a weak shortwave down towards the area Saturday and Sunday evenings which could result in some isolated storms making it into the northwestern South Plains and far southwestern Texas Panhandle. Will keep slight chance PoPs in the forecast for this. After Sunday, we should see the ridge start to build and move over the region by Thursday of next week. Warmer temperatures, but still near normal, and dry conditions are expected. Models are still trying to figure out how the flow pattern will evolve so this may change as we head into next week. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/74
Hazardous weather outlook, Sep 6, 7:22 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 722 PM CDT Thu Sep 6 2018 TXZ021>044-071230- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 722 PM CDT Thu Sep 6 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Slow moving showers and thunderstorms are expected to develop off the Caprock tonight. Occasionally heavy rain and some flooding will be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of moderate to heavy rain with occasional flooding will be possible on Friday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:38 AM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 4 hr |
| Sep 7, 5:06 AM CDT | Areal Flood Advisory | LUB | Crosby | 114 min |
| Sep 7, 5:46 AM CDT | Areal Flood Advisory | LUB | Motley | 119 min |
| Sep 7, 2:48 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 117 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.